MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS35
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that the coiled wire had recoiled up into proximal side of the trach tube.This was noticed by patients mother before tube change.This could have been a danger as without reinforced coil wire, occlusion could have occurred.This was noted during the pre test and there was no injury or adverse affects to the patient.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated.H3: device evaluated by manufacturer: updated.H10: visual inspection of the returned device did not reveal any anomalies.There was no evidence that the coil moved.Custom flex tend devices are manufactured with a coil reinforced shaft that extends from the connector to the neck flange, which is the proximal end of the device.Standard flex tend products are manufactured with reinforced coil throughout the entire shaft.The reported problem could not be confirmed.No fault was found.No corrective actions are planned currently.The manufacturer regularly analyzes complaint data and trends and will take further actions accordingly.No lot number was provided; therefore, device history record review could not be completed.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4)., corrected data: correction: no lot/serial number was provided, therefore the product manufacture or expiration date was unknown.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14955814
Report Number3012307300-2022-13108
Device Sequence Number6953183
Product Code JOH
UDI-Device Identifier10351688518613
UDI-Public10351688518613
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number67PFS35
Device Catalogue Number67PFS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown